Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 81, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 13, 2025, 8:26 AM CDT for Gillespie County, Kerr County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2025, 8:26 AM CDT (13:26 UTC)
- Expired
- Jul 13, 2025, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Gillespie County, TX, Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 137 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:02 AM CDT | FLASH FLOOD | 5 Ssw Hunt, TX | EM reported water over the road at Cypress Creek low water crossing. No depth reported. |
| Jul 13, 9:29 AM CDT | FLASH FLOOD | 2 Nnw Kerrville, TX | EM stated fire department setting up barricades due to water covering the road. |
| Jul 13, 9:36 AM CDT | FLASH FLOOD | 3 W Ingram, TX | EM reported water is a foot deep over the road. |
| Jul 13, 9:43 AM CDT | FLASH FLOOD | 2 Nnw Kerrville, TX | EM states water is over the Road and Fire Department is working on shutting down the entirety of Town Creek Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
128
WGUS54 KEWX 131326
FFWEWX
TXC171-265-131630-
/O.NEW.KEWX.FF.W.0081.250713T1326Z-250713T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
826 AM CDT Sun Jul 13 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southwestern Gillespie County in south central Texas...
Kerr County in south central Texas...
* Until 1130 AM CDT.
* At 826 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kerrville, Comfort, Ingram, Hunt, Mountain Home, Waltonia, Kerr
Wildlife Management Area, Harper, Kerrville-Schreiner Park and
Cypress Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3029 9930 3035 9930 3035 9914 3023 9913
2997 9892 2996 9969 3008 9969 3029 9972
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
271 follow-up statement
291
WGUS74 KEWX 131625
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1125 AM CDT Sun Jul 13 2025
TXC171-265-131635-
/O.EXP.KEWX.FF.W.0081.000000T0000Z-250713T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gillespie TX-Kerr TX-
1125 AM CDT Sun Jul 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT THIS MORNING FOR
SOUTHWESTERN GILLESPIE AND KERR COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 700 PM CDT Sunday for a
portion of south central Texas.
&&
LAT...LON 3029 9930 3035 9930 3035 9914 3023 9913
2997 9892 2996 9969 3008 9969 3029 9972
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:19 AM CDT, 2 hours 7 minutes earlier. Its key messages:
- A dangerous risk with potential of high impact flash flooding is forecast for later tonight into Sunday
- Level 3 of 4 risk of excessive rainfall for the rest of tonight into Sunday morning for parts of the southern Edwards Plateau and Hill Country; a Level 2 of 4 risk along the I-35 corridor and/or near the Rio Grande
- Rainfall amounts of 2 to 4 inches with isolated 9 to 12 inches possible across the Flood Watch area through Sunday evening
- Rapid river rises are anticipated with this dangerous flash flooding event
Area forecast discussion, Jul 13, 6:19 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 619 AM CDT Sun Jul 13 2025 ...New AVIATION... .KEY MESSAGES... - A dangerous risk with potential of high impact flash flooding is forecast for later tonight into Sunday - Level 3 of 4 risk of excessive rainfall for the rest of tonight into Sunday morning for parts of the southern Edwards Plateau and Hill Country; a Level 2 of 4 risk along the I-35 corridor and/or near the Rio Grande - Rainfall amounts of 2 to 4 inches with isolated 9 to 12 inches possible across the Flood Watch area through Sunday evening - Rapid river rises are anticipated with this dangerous flash flooding event && .SHORT TERM... (Today through Monday) Issued at 1254 AM CDT Sun Jul 13 2025 A dangerous risk with the potential of high impact flash flooding event is unfolding late tonight into Sunday. Various meteorological features are forecast to come together to create heavy rain rates (2 to 4 inches/hr) leading to flash flooding and rapid river rises. The complex of storms is likely to slowly push to the southeast from the San Angelo area as abundant Gulf moisture feeds into the convergence zone (line of storms). This is a dangerous situation since we already had a significant heavy rain event last week with soils near to saturation or at saturation levels. Runoff will take over quickly making rivers to rise to dangerous levels in addition to flash flooding across poor drainage and low-lying areas and low water crossing. Hires models are in good agreement with tonight's heavy rainfall event and therefore, our confidence is medium to high as far as occurrence and locations. With that said, higher rainfall amounts are expected through the Flood Watch period with 2 to 4 inches and isolated 9 to 12 inches possible. There is a good chance that the Flood Watch gets extended and expanded on Sunday with new data suggesting for heavy rain to continue Sunday evening into Monday morning as a mesoscale convective vortex lingers around the Hill Country. For now, we are concentrating for the late tonight into Sunday morning period. && .LONG TERM... (Monday night through Saturday) Issued at 1254 AM CDT Sun Jul 13 2025 For the extended forecast period, relatively dry and warm conditions are expected mid to late week with high temperatures at seasonal values for most of the work week and reaching the mid to upper 90s by next weekend. && .AVIATION... (12Z TAFS) Issued at 606 AM CDT Sun Jul 13 2025 MVFR cigs are forecast to prevail across the I-35 corridor terminals through late this morning. Then VFR cigs are expected for the rest of today and evening. However, storms are expected to move across the I-35 sites bringing down cigs and vsbys to MVFR levels this afternoon and evening. A south to southeast flow is forecast to prevail through the period. MVFR cigs return overnight across all area airports. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 74 93 75 / 60 20 20 0 Austin Bergstrom Intl Airport 92 74 92 75 / 50 20 20 10 New Braunfels Muni Airport 93 73 94 74 / 40 20 20 10 Burnet Muni Airport 88 72 90 73 / 70 30 20 10 Del Rio Intl Airport 95 76 95 77 / 30 40 20 20 Georgetown Muni Airport 90 73 92 74 / 60 30 20 0 Hondo Muni Airport 93 73 93 75 / 30 30 20 10 San Marcos Muni Airport 93 73 93 74 / 50 20 20 10 La Grange - Fayette Regional 90 75 92 75 / 50 20 30 0 San Antonio Intl Airport 93 75 93 76 / 30 20 20 10 Stinson Muni Airport 95 75 95 76 / 30 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for Bandera-Bexar-Blanco-Burnet- Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano-Medina-Real- Travis-Uvalde-Val Verde-Williamson. && Short-Term...17 Long-Term...17 Aviation...17
In the hours before
Local storm report, Jul 13, 7:15 AM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
715 AM CDT Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM Flash Flood 7 NNE Burnet 30.84N 98.18W
07/13/2025 Burnet TX Emergency Mngr
EM called and stated water is over the road.
&&
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:33 AM CDT | River Flood Warning | EWX | Kerr | 18 hr |
| Jul 13, 2:58 AM CDT | Areal Flood Advisory | EWX | Burnet | 34 min |
| Jul 13, 3:32 AM CDT | Flash Flood Warning | EWX | Burnet | 12 hr |
| Jul 13, 4:06 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 12 hr |
| Jul 13, 6:03 AM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 99 min |
| Jul 13, 7:02 AM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 7 hr |
| Jul 13, 7:27 AM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| Jul 13, 7:42 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 8 hr |
| Jul 13, 8:08 AM CDT | River Flood Warning | EWX | Llano | 36 hr |
| Jul 13, 8:51 AM CDT | Flash Flood Warning | EWX | Kerr, Real | 3 hr |
| Jul 13, 9:10 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Jul 13, 11:50 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 3 hr |
| Jul 13, 12:42 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Jul 13, 12:47 PM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays, Kendall | 3 hr |
| Jul 13, 1:32 PM CDT | River Flood Warning | EWX | Val Verde | 33 hr |
| Jul 13, 1:32 PM CDT | River Flood Warning | EWX | Val Verde | 40 hr |
| Jul 13, 4:01 PM CDT | Areal Flood Advisory | EWX | Bastrop, DeWitt, Fayette, Gonzales, Lavaca, Lee | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.